Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have mitral regurgitation, prescribed Aspirin. Is this safe?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I am 38 year old woman. I have a little mitral regurgitation my doctor said to take 81 mg aspirin is this safe being that I am only 38. My blood pressure stays at 90/60 with resting pulse of 60
Posted Sat, 21 Jul 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Ram Choudhary 1 hour later

Thanks for the query.

Taking aspirin 81 mg is safe, albeit you should be careful to take it only after major meal of the day.

This drug is antiplatelet and is potentially ulcerogenic for stomach by decreasing the formation of protective mucus coat; taking it after meal dilutes the ulcerogenic potential and protects against drug induced gastritis.

Do you also have atrial flutter/fibrillation - a very common associated problem?

I do not think you need to take Aspirin if you really having only mild mitral regurgitation without other associated problems of heart. If echocardiogram of your heart shows redundant mitral leaflets then it may be indicated.

I hope that answered your query. Let me know if you need any other information.

Above answer was peer-reviewed by
Follow-up: Have mitral regurgitation, prescribed Aspirin. Is this safe? 12 hours later
I do get small flutters but the ultrasound of my heart came out normal except just mild regurgitation. I am just wondering because I am starting to bruise very easy on my legs. But I also take trileptal for bi polar so I thought it might be from that.
Answered by Dr. Ram Choudhary 7 hours later
Welcome back.
Flutters are transient phenomenon and do not manifest in cardiac ECHO at symptom free times.
That small dose of Aspirin of 81mg can hardly produce bruises.
Please have a review with your physician for physical examination for the bruises may be due to some other factors that might be there.
Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor